Alert archive / Indiana / Special Weather Statements in 2016
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 29, 2016, 2:17 PM EDT for Madison County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2016, 2:17 PM EDT (18:17 UTC)
- Expired
- Jul 29, 2016, 3:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
County Madison County, IN
The radar
The Indianapolis radar (KIND), 56 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
368 WWUS83 KIND 291817 SPSIND SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 217 PM EDT FRI JUL 29 2016 INZ039-040-291900- MADISON IN-HAMILTON IN- 217 PM EDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HAMILTON AND SOUTHERN MADISON COUNTIES UNTIL 300 PM EDT... AT 217 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF ANDERSON...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ANDERSON...PENDLETON...LAPEL...EDGEWOOD...WOODLAWN HEIGHTS... COUNTRY CLUB HEIGHTS AND RIVER FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3996 8589 4013 8597 4021 8566 3999 8558 TIME...MOT...LOC 1817Z 250DEG 7KT 4007 8584 $$ RYAN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 29, 1:51 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 29, 1:51 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 151 PM EDT FRI JUL 29 2016 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 353 AM EDT Fri Jul 29 2016 A remnant frontal zone remains across the area, and this combined with occasional weak upper level disturbances will continue to produce daily threats for thunderstorms in a warm and moist airmass. && .NEAR TERM /Rest of Today/... Issued at 955 AM EDT Fri Jul 29 2016 Patchy fog and low stratus continue to impact parts of the region this morning...especially to the NW of the Indy metro. Skies were mostly sunny elsewhere. 1330Z temps were in the 70s. Another day where multiple factors are supporting a setup for increasing convection focused on the afternoon and early evening hours. Low pressure located between KBMI and KLAF will drift slowly east into north central Indiana through the course of the day. Diffuse frontal boundary extending southwest from the low combined with multiple remnant outflow boundaries from convection Thursday will serve as table setters for scattered storms as convective temps are reached by mid afternoon in the moist unstable airmass. An approaching wave aloft over southern Iowa and northern Missouri will help enhance convective development as well. Peaking at 40-50 pops for the second half of the afternoon into early evening looks quite reasonable. As was the case on Thursday...the primary impact from storms will be soaking rains and localized flooding from slow moving cells. The presence of the surface low and arrival of the wave aloft along with sharper low level lapse rates may help to produce slightly better organization to storms later this afternoon with model soundings supporting potential for locally damaging wind gusts out of stronger cells as cores aloft collapse. In general though...anticipate subsevere storms moving in a sluggish and erratic manner. High temps will warm into the mid 80s in most areas again today. Zone and grid updates out. && .SHORT TERM /Tonight through Sunday night/... Issued at 353 AM EDT Fri Jul 29 2016 Little will change during the first part of the weekend as the remnant frontal zone and numerous convective outflow boundaries will remain in the region. Will require daily low chances for storms, same as in recent days. Chances will be somewhat lower late in the weekend as the frontal zone makes some progress southward and surface high pressure nudges into the area. Consensus temperatures again appeared reasonable but did make some minor upward adjustments on highs as models are likely overdoing extent of precip coverage. && .LONG TERM /Monday night through next Friday/... Issued at 143 PM EDT Fri Jul 29 2016 Ensembles in good agreement in building heat ridge northeast into the Midwest and Ohio Valley towards the middle of next week. Will keep PoPs going through Tuesday night as warm advection develops across the area. There may a relative lull in the convective threat by Wednesday and Thursday as the air mass may get capped off under the building ridge. By next Friday, ensembles suggest a rather strong short wave trough may move through the northern Midwest and northern Great Lakes. This may drag a front into the local area by then, so convective threat will increase again at that time. && .AVIATION /Discussion for the 291800Z TAFS/... Issued at 1235 PM EDT Fri Jul 29 2016 Weak surface low over northeast Illinois and an associated surface trough near the Illinois state line will result in scattered convection this afternoon and early evening. Confidence remains low at this time for direct impacts at the terminals. Brief IFR visibility restrictions in the heavier cells. CB bases around 020. Convective threat expected to diminish by 300000Z-300100Z as these features drift off to the east of the terminals. Otherwise, lingering high moisture content in the air mass combined with little wind supports fog development and associated visibility restrictions after dark. Pattern supports fairly widespread IFR/LIFR conditions in low clouds and fog after 300600Z. Outside of convective areas, surface winds less than 7 kts through this evening. && .IND Watches/Warnings/Advisories... NONE. && SYNOPSIS...NIELD NEAR TERM...RYAN SHORT TERM...NIELD LONG TERM....JAS AVIATION...JAS
Hazardous weather outlook, Jul 29, 9:42 AM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 942 AM EDT FRI JUL 29 2016 INZ021-028>031-035>049-051>057-060>065-067>072-301000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 942 AM EDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: PATCHY FOG AND SCATTERED THUNDERSTORMS ARE EXPECTED. HAZARDS: REDUCED VISIBILITIES IN FOG. LIGHTNING...HEAVY RAIN...LOCALIZED FLOODING AND ISOLATED DAMAGING WINDS FROM THUNDERSTORMS. TIMING: PATCHY FOG THROUGH MID MORNING. STORMS POSSIBLE THROUGHOUT THE DAY AND NIGHT. DISCUSSION: A STALLED FRONTAL BOUNDARY INTERACTING WITH UPPER WAVES WILL BRING THUNDERSTORMS TO THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THERE ARE CHANCES FOR THUNDERSTORMS FOR MOST AREAS THROUGH WEDNESDAY. AT THIS TIME THERE IS NOT A THREAT FOR WIDESPREAD SEVERE STORMS. HEAVY RAIN AND LOCALIZED FLOODING...ALONG WITH LIGHTNING...WILL BE THE MAIN THREATS. DISCUSSION: A STALLED FRONTAL BOUNDARY WILL KEEP CHANCES FOR THUNDERSTORMS IN THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT STORM IMPACTS AND RAINFALL AMOUNT REPORTS WOULD BE APPRECIATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Jul 29, 2:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 217 PM EDT FRI JUL 29 2016 INZ039-040-291900- MADISON IN-HAMILTON IN- 217 PM EDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HAMILTON AND SOUTHERN MADISON COUNTIES UNTIL 300 PM EDT... AT 217 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF ANDERSON...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ANDERSON...PENDLETON...LAPEL...EDGEWOOD...WOODLAWN HEIGHTS... COUNTRY CLUB HEIGHTS AND RIVER FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3996 8589 4013 8597 4021 8566 3999 8558 TIME...MOT...LOC 1817Z 250DEG 7KT 4007 8584 RYAN
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:41 PM EDT | Areal Flood Advisory | IND | Hamilton, Madison | 2 hr |
| Jul 29, 4:46 PM EDT | Areal Flood Advisory | IND | Randolph | 119 min |
| Jul 29, 5:20 PM EDT | Areal Flood Advisory | IND | Hancock, Marion | 115 min |
| Jul 29, 7:13 PM EDT | Areal Flood Warning | IND | Hancock, Marion | 2 hr |
Nearby
Special Weather Statements in Indiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.